Alert archive / Arkansas / Wind Advisories in 2017

Wind Advisory 3, NWS Little Rock, AR

August 30, 201711 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Aug 30, 2017, 3:57 PM CDT for 11 counties in Arkansas. It took effect at Aug 31, 2017, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2017, 3:57 PM CDT (20:57 UTC)
In effect from
Aug 31, 2017, 7:00 AM CDT
Expired
Aug 31, 2017, 7:00 PM CDT
In force
12 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Faulkner County, AR, Independence County, AR, Jackson County, AR, Jefferson County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, Pulaski County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 56 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WWUS74 KLZK 302057
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
357 PM CDT Wed Aug 30 2017

...A Wind Advisory Has Been Issued for Portions of Central and
Eastern Arkansas...

ARZ016-025-032>034-044>047-056-057-310500-
/O.NEW.KLZK.WI.Y.0001.170831T1200Z-170901T0000Z/
Independence-Jackson-Faulkner-White-Woodruff-Pulaski-Lonoke-
Prairie-Monroe-Jefferson-Arkansas-
Including the cities of Batesville, Newport, Conway, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Little Rock, 
North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, 
Clarendon, Pine Bluff, Stuttgart, and De Witt
357 PM CDT Wed Aug 30 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY...

The National Weather Service in Little Rock has issued a Wind
Advisory, which is in effect from 7 AM to 7 PM CDT Thursday. 

* EVENT...Gusty winds associated with the remnants of Tropical
  Storm Harvey are expected over central and eastern Arkansas. 

* AREAS AFFECTED...Central and Eastern Arkansas, generally east of
  a Pine Bluff, to Little Rock and Conway, to Batesville line. 

* TIMING...The highest winds will be noted during the daytime
  hours Thursday. 

* WINDS...Winds of 25 to 35 MPH are expected, with gusts over 40
  mph possible. 

* IMPACTS...Driving could become difficult, especially for high
  profile vehicles. Scattered power outages and a few downed trees
  could occur. Conditions on area bodies of water could become
  dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

57
4 follow-up statements
332 
WWUS74 KLZK 310242
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
942 PM CDT Wed Aug 30 2017

ARZ016-025-032>034-044>047-056-057-311045-
/O.CON.KLZK.WI.Y.0001.170831T1200Z-170901T0000Z/
Independence-Jackson-Faulkner-White-Woodruff-Pulaski-Lonoke-
Prairie-Monroe-Jefferson-Arkansas-
Including the cities of Batesville, Newport, Conway, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Little Rock, 
North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, 
Clarendon, Pine Bluff, Stuttgart, and De Witt
942 PM CDT Wed Aug 30 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
THURSDAY...

* EVENT...Gusty winds associated with the remnants of Tropical 
  Storm Harvey are expected over central and eastern Arkansas. 

* AREAS AFFECTED...Central and Eastern Arkansas, generally east 
  of a Pine Bluff, to Little Rock and Conway, to Batesville 
  line. 

* TIMING...The highest winds will be noted during the daytime 
  hours Thursday. 

* WINDS...Winds of 25 to 35 MPH are expected, with gusts over 40 
  mph possible. 

* IMPACTS...Driving could become difficult, especially for high 
  profile vehicles. Scattered power outages and a few downed 
  trees could occur. Conditions on area bodies of water could 
  become dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

57
796 
WWUS74 KLZK 310817
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
317 AM CDT Thu Aug 31 2017

...Windy conditions possible through this afternoon...


ARZ016-025-032>034-044>047-056-057-312130-
/O.CON.KLZK.WI.Y.0001.170831T1200Z-170901T0000Z/
Independence-Jackson-Faulkner-White-Woodruff-Pulaski-Lonoke-
Prairie-Monroe-Jefferson-Arkansas-
Including the cities of Batesville, Newport, Conway, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Little Rock, 
North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, 
Clarendon, Pine Bluff, Stuttgart, and De Witt
317 AM CDT Thu Aug 31 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* EVENT: Windy conditions are expected in association with the
  remnants of Tropical Storm Harvey as it moves northeast over
  extreme southeast Arkansas.
 
* AREAS AFFECTED: Portions of Central and Eastern Arkansas...or
  areas generally east of a Pine Bluff...to Little Rock and
  Conway...to Batesville line.
 
* TIMING: Expect the windy conditions to continue through much of
  the afternoon hours before relaxing later this evening. 

* WINDS: Expect winds of 20 to 30 MPH...with gusts over 35 mph 
  possible. 

* IMPACTS: Driving could become difficult...especially for high 
  profile vehicles. Scattered power outages and a few downed trees
  could occur. Conditions on area bodies of water could become 
  dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
424 
WWUS74 KLZK 312047
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
347 PM CDT Thu Aug 31 2017

ARZ016-025-032>034-044>047-056-057-010000-
/O.CON.KLZK.WI.Y.0001.000000T0000Z-170901T0000Z/
Independence-Jackson-Faulkner-White-Woodruff-Pulaski-Lonoke-
Prairie-Monroe-Jefferson-Arkansas-
Including the cities of Batesville, Newport, Conway, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Little Rock, 
North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, 
Clarendon, Pine Bluff, Stuttgart, and De Witt
347 PM CDT Thu Aug 31 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* EVENT: Windy conditions are expected in association with the
  remnants of Tropical Storm Harvey as it moves away from the
  region. 

* AREAS AFFECTED: Portions of Central and Eastern Arkansas...or 
  areas generally east of a Pine Bluff...to Little Rock and 
  Conway...to Batesville line. 

* TIMING: Expect the windy conditions to continue through much 
  of the afternoon hours before relaxing later this evening. 

* WINDS: Expect winds of 20 to 30 MPH...with gusts over 35 mph 
  possible. 

* IMPACTS: Driving could become difficult...especially for high 
  profile vehicles. Scattered power outages and a few downed 
  trees could occur. Conditions on area bodies of water could 
  become dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

57
493 
WWUS74 KLZK 010005
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
705 PM CDT Thu Aug 31 2017

ARZ016-025-032>034-044>047-056-057-010115-
/O.EXP.KLZK.WI.Y.0001.000000T0000Z-170901T0000Z/
Independence-Jackson-Faulkner-White-Woodruff-Pulaski-Lonoke-
Prairie-Monroe-Jefferson-Arkansas-
Including the cities of Batesville, Newport, Conway, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Little Rock, 
North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, 
Clarendon, Pine Bluff, Stuttgart, and De Witt
705 PM CDT Thu Aug 31 2017

...WIND ADVISORY HAS EXPIRED...

The wind advisory has been allowed to expire. Winds will continue
to diminish into the nighttime hours. 

$$

57

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Aug 30, 2:56 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 30, 2:56 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Little Rock AR
256 PM CDT Wed Aug 30 2017

.SHORT TERM...Tonight Through Friday
Tropical Storm Harvey is in southwest Louisiana and moving
northeast at 8 mph per the latest update. Harvey will continue to
move northeast through Louisiana overnight and the rain bands will
increase and become heavier overnight and Thursday. The center of
the storm is expected to pass over extreme southeast Arkansas or
very near it. Heavy rain is anticipated with bands rotating over
the same areas through Thursday. The Flash Flood Watch continues
through Thursday in the southeast. Expect 2-3 inches in this area
with isolated higher amounts. Northwest Arkansas will see little
to no rainfall from this system. Harvey will move away from
Arkansas to the east on Friday...with rain chances diminishing.
Temperatures will be below normal Thursday and Friday.

&&

.LONG TERM...Friday Night Through Wednesday The long term period
begins with northwest flow on the departure of tropical system
Harvey. A weak shortwave wave embedded in the northerly flow on
the periphery of the longwave trough may bring some rain to the
region on Saturday... but with marginal lift and mid-level dry
air, precip totals and coverage will be limited. Due to lack of
confidence in squeezing any precip out of this, have left POPs
below mention threshold in the grids as of now.

Surface high will gradually build in behind the aforementioned
weather and temperatures will warm to near average Sunday through
early next week. Global models are in good agreement with a deep
trough digging across the CONUS early to mid week. The GFS attempts
to develop another tropical system in the gulf and move it through
the area next week as it gets picked up by the aforementioned
longwave trough. Unfortunately, the possibility of this is highly
uncertain... so to speculate on exact weather details for the end of
this period seems futile. What does seem likely, however, is that
models are in good agreement that the longwave trough will bring
increase rain chances, followed by what may be the coolest
temperatures since May.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     68  79  66  81 /  50  60  30  10
Camden AR         70  78  67  86 /  90  70  30  10
Harrison AR       65  80  62  80 /  20  20  10  10
Hot Springs AR    70  80  66  85 /  50  50  20  10
Little Rock   AR  70  78  67  84 /  70  70  30  10
Monticello AR     71  76  68  85 / 100 100  30  10
Mount Ida AR      69  81  65  85 /  30  30  10  10
Mountain Home AR  66  80  64  80 /  20  20  10  10
Newport AR        68  76  67  81 /  70  80  40  10
Pine Bluff AR     70  76  67  84 / 100  90  30  10
Russellville AR   69  81  65  83 /  30  30  20  10
Searcy AR         69  77  66  82 /  70  70  30  10
Stuttgart AR      70  76  67  83 / 100 100  30  10
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Thursday evening FOR Arkansas-Bradley-
Cleveland-Desha-Drew-Jefferson-Lincoln-Monroe.

&&

Short Term...51 / Long Term...BROWN
Hazardous weather outlook, Aug 30, 3:32 AM CDT, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
332 AM CDT Wed Aug 30 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
332 AM CDT Wed Aug 30 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Rainfall will become more widespread throughout the day across
far southern and southeast Arkansas as what will become the
remnants of Tropical Storm Harvey move closer to the state.
Several bands of rainfall will be possible through tonight...with
rainfall amounts of 2 to 3 inches expected across far southern and
southeast sections of the area. Some locally higher amounts could
be seen. These rainfall amounts could result in some flash
flooding across southeast portions of the area...with the greatest
threat along and east of a line from Hermitage to Monticello to
De Witt.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

The remnants of Tropical Storm Harvey will lift northeast of
Arkansas by late Thursday into early Friday. There will remain
some threat for heavy rainfall on Thursday across the far
southeast and east portions of the area. The flash flood threat
will remain across this portion of the state at least through
part of Thursday afternoon.

By Friday...drier and calmer conditions will be moving into the
region...with the threat for hazardous weather becoming low for
the rest of the period.

.Spotter Information Statement...

Reports of heavy rainfall and flash flooding will be appreciated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/46

Nearby

Wind Advisories in Arkansas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.